Alert archive / Wyoming / Tornado Warnings in 1999
Tornado Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 17, 1999, 4:06 PM MDT for Laramie County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1999, 4:06 PM MDT (22:06 UTC)
- Expired
- Jun 17, 1999, 4:35 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 172208 TORCYS WYC021-172235- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 406 PM MDT THU JUN 17 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEASTERN WYOMING * UNTIL 435 PM MDT * AT 400 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 9 MILES NORTH OF CHEYENNE...AND 5 MILES SOUTHWEST OF CHEYENNE MOVING EAST AT 15 MPH. * THE POSSIBLE TORNADO IS EXPECTED TO BE NEAR... CHEYENNE THROUGH 420 PM. SPOTTERS HAVE SIGHTED FUNNEL BETWEEN 5 AND 10 MILES NORTH OF CHEYENNE SINCE 340 PM. THIS WARNING REPLACES THE PREVIOUSLY ISSUED TORNADO WARNING FOR CENTRAL LARAMIE COUNTY. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! WCJIN-WYSE WEILAND
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:10 PM MDT, 56 minutes earlier.
Area forecast discussion, Jun 17, 3:10 PM MDT, 56 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT THU JUN 17 1999 SHWRS/TSTMS HAVE DVLPD THIS AFTN IN AN AREA FROM CPR TO N OF CYS THEN W TO LAR AND BACK N TO CPR ALG LEADING SHRTWV TROF EXTENDING FROM CNTRL WY S INTO SW CO. FEW STG STORMS INCLUDED PER CYS 88D AND THESE WILL BE SHIFTING E INTO PNHNDL BY EVENING. MORE TSTMS OUT W ASSOCD WITH NEXT SHRTWV TROF. MDLS HAVE ALL UPR DYNAMICS OVER FAR ERN PART OF WY BY 12Z FRI WITH ETA A BIT FASTER THAN NGM. DESPITE DNSLP SFC FLOW...ENOUGH MSTR/INSTABILITY WILL BE PRESENT FRI AFTN/EVENING FOR A 20 PERCENT POP IN MOST OF CWA. MDLS ALSO HINT AT A WK SHRTWV COMING THRU UPR RDG AS WELL. HWVR...THE PRDG THETA-E RDG AT H7 AND UVV ARE NOT IMPRESSIVE. UPR RDGG DOMINATES EVEN MORE SO ON SAT...SO WILL ONLY MENTION ISOLD IN MOST OF CWA. LATER IN WEEKEND...AVN LOOKS A BIT SUSPICIOUS HINTING AT UPSLP FLOW DVLPG FROM N TO S OVER CWA DESPITE ZONAL FLOW ALF OR EVEN A FLAT UPR RDG. .CYS... WY...NONE. NE...NONE. JLH
In the hours before
Special weather statement, Jun 17, 10:10 AM MDT, 5 hours 56 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-172300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT THU JUN 17 1999 THE SEVERE WEATHER POTENTIAL IN THE CHEYENNE WARNING AREA IS MODERATE TODAY EAST OF THE LARAMIE RANGE THROUGH THE NEBRASKA PANHANDLE...AND LOW TO THE WEST OF THE LARAMIE RANGE. DAYTIME HEATING WILL CAUSE THE AIR MASS OVER THE ENTIRE AREA TO BECOME UNSTABLE THIS AFTERNOON. WHILE THE LOWER LEVELS OF THE ATMOSPHERE WILL DRY SOME WEST OF THE LARAMIE RANGE...IT WILL REMAIN MOIST EAST OF THE LARAMIE RANGE THROUGH THE NEBRASKA PANHANDLE. AN UPPER AIR WEATHER SYSTEM OVER UTAH AND EASTERN IDAHO THIS MORNING WILL MOVE SLOWLY EAST TODAY. THIS FEATURE WILL AID IN THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME SCATTERED OVER SOUTHEAST AND SOUTH CENTRAL WYOMING THIS AFTERNOON...AND MOVE INTO THE PANANDLE BY EARLY EVENING. SOME STORMS IN SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WILL LIKELY PRODUCE HAIL AND STRONG WINDS LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON IN SOUTHEAST WYOMING...AND BY EVENING IN THE NEBRASKA PANHANDLE. WCJIN-WYSE-WYNE JLH
Special weather statement, Jun 17, 10:10 AM MDT, 5 hours 56 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-172300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT THU JUN 17 1999 THE SEVERE WEATHER POTENTIAL IN THE CHEYENNE WARNING AREA IS MODERATE TODAY EAST OF THE LARAMIE RANGE THROUGH THE NEBRASKA PANHANDLE...AND LOW TO THE WEST OF THE LARAMIE RANGE. DAYTIME HEATING WILL CAUSE THE AIR MASS OVER THE ENTIRE AREA TO BECOME UNSTABLE THIS AFTERNOON. WHILE THE LOWER LEVELS OF THE ATMOSPHERE WILL DRY SOME WEST OF THE LARAMIE RANGE...IT WILL REMAIN MOIST EAST OF THE LARAMIE RANGE THROUGH THE NEBRASKA PANHANDLE. AN UPPER AIR WEATHER SYSTEM OVER UTAH AND EASTERN IDAHO THIS MORNING WILL MOVE SLOWLY EAST TODAY. THIS FEATURE WILL AID IN THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME SCATTERED OVER SOUTHEAST AND SOUTH CENTRAL WYOMING THIS AFTERNOON...AND MOVE INTO THE PANANDLE BY EARLY EVENING. SOME STORMS IN SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WILL LIKELY PRODUCE HAIL AND STRONG WINDS LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON IN SOUTHEAST WYOMING...AND BY EVENING IN THE NEBRASKA PANHANDLE. WCJIN-WYSE-WYNE JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:33 PM MDT | Tornado Warning | CYS | Laramie | 32 min |
Nearby
Tornado Warnings in Wyoming, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.